Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 16, 1995, 11:20 PM CST for Rogers County, Wagoner County, Oklahoma. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Jan 16, 1995, 11:20 PM CST (05:20 UTC)
- Expired
- Jan 17, 1995, 12:00 AM CST
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 1 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 5.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KTUL 170521 RRA SVRTUL OKC131-145-170600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1120 PM CST MON JAN 16 1995 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL MIDNIGHT CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...ROGERS COUNTY...NORTHERN WAGONER COUNTY AT 1118 PM A SEVERE THUNDERSTORM WAS OVER THE TULSA METROPOLITAN AREA. THE STORM WAS MOVING NORTHEAST AT 30 MILES AN HOUR. CATOOSA AND CLAREMORE ARE IN THE PATH OF THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING DIME SIZED HAIL. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 16, 8:38 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 16, 8:38 PM CST, 2 hours 42 minutes before
FPUS3 KTUL 170238
AFDTUL
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
838 PM CST MON JAN 16 1995
SCTD RW HAVE DVLPD IN CNTRL OK PAST 2 HRS AS STG DYNAMIC LIFTG
FROM WRN KS SHORTWV MOVES INTO AREA. OK MESONET SHOWS MOIST AXIS
ACRS CNTRL OK...BUT MSTR ABV SFC ON OUN AND FWD SNDGS NOT THAT
IMPRESSIVE. STG SYNOPTIC SCALE LIFT WL CONT TO OVERCOME LACK OF
DEEP MSTR AND SCTD RW SHUD CONT TO DVLP...WITH GREATEST COVG
MOVG FROM NORTH CNTRL OK INTO ERN KS TONITE. HAVE ALSO SEEN
A FEW LTG STRIKES WITH ACTIVITY IN CNTRL OK ON COMPUTER LTG
GRAPHIC...SO WL CONT TO MENTION THUNDER AS COOLG ALF HELPS
DESTABILIZATION.
WL INCREASE THE POPS IN 1ST PERIOD ZNS TO ACCT FOR CURRENT
RADAR TRENDS. DRYLINE/PAC FRONT IN WRN OK NOT MAKING THAT MUCH
EWD PROGRESS...BUT A SUBTLE WSHFT TO SW WNDS SHUD OCCUR IN MY
WRN ZNS AFTR MIDNITE. CANADIAN FRONT IS STILL IN WRN KS JUST NW
OF DDC AND RSL...AND WL NOT MAKE IT INTO ERN OK TIL TUES. LUKS LIKE
A VRY MILD NITE TONITE. NO CHGS TO LATER PDS OF FCST.
/9
.TUL...NONE.In the hours before
Special weather statement, Jan 16, 10:38 PM CST, 42 minutes before
OKZ054>067-170545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1038 PM CST MON JAN 16 1995 ...STRONG THUNDERSTORMS MOVING ACROSS EASTERN OKLAHOMA... AT 1035 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM ABOUT 5 MILES WEST OF COPAN TO SHAMROCK. THE STRONGEST STORM IN THIS LINE WAS JUST WEST OF AVANT. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZED HAIL AND WIND GUSTS TO 50 MILES AN HOUR. THE LINE OF STORMS WAS MOVING NORTHEAST AT 30 MILES AN HOUR. THE STORMS WILL MOVE INTO THE TULSA METROPOLITAN AREA AROUND 1100 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL 400 AM.
Local storm report, Jan 16, 11:05 PM CST, 15 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 1104 PM CST MON JAN 16 1995 REPORTS FROM THURSDAY NIGHT JANUARY 12 1995 TIME (CST) COUNTY/STATE EVENT 1045 PM CREEK/OK DIME SIZE HAIL AT MANNFORD
Local storm report, Jan 16, 11:14 PM CST, 6 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CST MON JAN 16 1995
REPORTS FROM THURSDAY NIGHT JANUARY 12 1995
TIME (CST) COUNTY/STATE EVENT
1112 PM TULSA/OK DIME SIZE HAIL IN TULSA AT INTERSECTION
OF 71ST AND RIVERSIDELocal storm report, Jan 16, 11:15 PM CST, 5 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CST MON JAN 16 1995
REPORTS FROM THURSDAY NIGHT JANUARY 12 1995
TIME (CST) COUNTY/STATE EVENT
1112 PM TULSA/OK DIME SIZE HAIL IN TULSA AT INTERSECTION
OF 71ST AND RIVERSIDEThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 10:57 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 48 min |
| Jan 17, 12:17 AM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 24 min |
| Jan 17, 12:17 AM CST | Severe Thunderstorm Warning | TSA | Muskogee | 43 min |
| Jan 17, 12:36 AM CST | Severe Thunderstorm Warning | TSA | Wagoner | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.